Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

1 minute ago, Letsgetgoing2018 said:

Thanks for the post. Yes I am a little itchy today. Have to tell nurse. I have Tylenol IV going which seems to be taking the edge off.

When I was itchy, they would give me Benadryl which would help a bit for the itching, but only once they took me off of morphine, did the itching actually stop.

Keep in mind, Benadryl will make you very very drowsy.

Share this post


Link to post
Share on other sites
All the best to you. Stay positive, and follow the program. Congratulations!

Share this post


Link to post
Share on other sites
3 minutes ago, macadamia said:

When I was itchy, they would give me Benadryl which would help a bit for the itching, but only once they took me off of morphine, did the itching actually stop.

Keep in mind, Benadryl will make you very very drowsy.

Yes. I kind of wanna walk around and keep moving today so I’m not going to take the Benadryl right now. Thanks for the replies!

  • Thanks 2

Share this post


Link to post
Share on other sites
Congratulations and hope you have a speedy recovery.

Share this post


Link to post
Share on other sites

@macadamia. Opioids, like morphine, often result in itching. That doesn't mean that your're allergic, though. Sometimes, especially when given intrathecal morphine (delivered directly to your spinal fluid), the drug overexcites certain receptors that would be less affected if given in a different way (orally).

I take 300mg of morphine daily. In the beginning, I had an annoying itch, but my body eventually got used to the medication. I've been a morphine patient for several years.

Opioids can cause what's called a pseudo-allergy. Think of it as a side effect like dizziness or nausea.

"Patients and providers often associate pseudo-allergy reactions to opioid analgesics as true allergies. True allergies to opioids occur in <2% of patients. An incorrect diagnosis of allergies may lead to delays in treatment and unnecessary drug avoidance."

https://www.pharmacytimes.com/contributor/jeffrey-fudin/2018/03/opioid-allergy-pseudo-allergy-or-adverse-effect

Let doctors in the future know that you've had some itching with a pain pump. Don't just say, "I've had itching with morphine."

Yes, switching to hydromorphone (Dilaudid) generally helps.

"Itch with epidural morphine may be troublesome but is apparently reduced with switching to the use of epidural hydromorphone. Oxycodone, oxymorphone, or fentanyl could have been chosen instead of hydromorphone, as they may cause less histamine release."

https://www.jpsmjournal.com/article/S0885-3924(98)00115-8/pdf

Share this post


Link to post
Share on other sites
12 hours ago, Letsgetgoing2018 said:

Hi Lisa. I’m laying here in bed after having surgery today. No pain breathing fine. Have swallow test tomorrow. Hope I pass with flying colors. Look forward to sipping on water! Keep up the good work and let’s keep in touch!

How did your swallow study go? I hope you're starting your Clear Liquids and heading home!

Share this post


Link to post
Share on other sites

Hi there. Passed swallow test. Drinking fluids now. Not easy. Feel a little nauseous.

  • Like 2

Share this post


Link to post
Share on other sites

Wow congrats to you...here's wishing you a speedy recovery. I am scheduled for 07/27

Share this post


Link to post
Share on other sites

Congrats!! Raise your mug of broth to a speedy and healthy recovery! ;)

  • Like 2

Share this post


Link to post
Share on other sites

Just switched off pca pump to oral Percocet. Swallowed my first pill....not pleasant. Vet nauscious lot of gas.

Share this post


Link to post
Share on other sites

Getting ready to go home. Nervous. Not feeling that great. Stomach hurts and feel nauscious. Nurse just gave me something for nausea. Hoping I feel better soon.

Share this post


Link to post
Share on other sites
4 minutes ago, Letsgetgoing2018 said:

Getting ready to go home. Nervous. Not feeling that great. Stomach hurts and feel nauscious. Nurse just gave me something for nausea. Hoping I feel better soon.

I hope you feel better once you're home. Don't be afraid to take your pain and nausea meds when you need them. I felt pretty rough the first two days but started feeling like myself on the third day. Your full-time job now is to get your fluids down. Keep us posted!

Share this post


Link to post
Share on other sites
29 minutes ago, Lisa K. said:

I hope you feel better once you're home. Don't be afraid to take your pain and nausea meds when you need them. I felt pretty rough the first two days but started feeling like myself on the third day. Your full-time job now is to get your fluids down. Keep us posted!

Thanks Lisa. I will take my meds and will keep drinking. Feeling so tired. I’ll keep you all posted.

  • Like 1

Share this post


Link to post
Share on other sites
Had my surgery yesterday. It's almost 2 in the a.m. Had alittle trouble breathing when I came out but it got better. Shoulders and belly hurt from the gas but I've been up walking. Just got my first popsicle YUM! Nurse said I'm doing better than any one on the floor. No pain except the belly gas. I was so scared but it's turning out very well!! 🙌🏻🙌🏻🙌🏻🙌🏻
  • Like 3

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Featured Surgeons

    1. Masoud Rezvani

      Woodbridge, Virginia 22191

    2. Lisa Medvetz

      Downingtown, Pennsylvania 19335
      800-282-0066

  • Recent Topics

  • Recent Status Updates

    • allwet

      Milestone date for me on this journey. I now weigh the same as the day i got out of boot camp in 1984 and is the least i have ever weighed as an adult.
       
      · 2 replies
      1. Orchids&Dragons

        Wow, congrats!!!

      2. proudgrammy

        great- you will continue to go downward-congrats

    • Mattymatt

      Getting back to work has been really good for me! I am so busy I hardly have time to think about food or eat much and the scale and pants really show. I am either going to need a smaller belt or new jeans. A new belt is cheaper so I'll try this first. My tee shirts hang on me now.
      · 0 replies
      1. This update has no replies.
    • Izzy Bizzy

      Im 4 weeks out now and i still get dizzy a lot, i will be doing the most minimalistic things and suddenly have this rush come over me where i feel week and dizzy. Usually not while I'm working out tho. It will happen on the way home from the gym, or in the shower after the gym. It kind of is just annoying at this point... but I'm down 38 pounds from the hospital and i continue to lose weight every day, weather it be .1 pound or 5 pounds in a day progress is progress. It has also been tough because it is summer and it is the summer before my senior year, i want to be out with my friends and go to parties that they are having but for the first two weeks i was kept at my parents side and they only let me go to a birthday party last week for the first time, i feel like i haven't seen my friends as much as I'm used to in the summer, and it kinda sucks, but at the end of the day it was my choice and i hope i made the right one. Im type excited to go back to band camp physically ready, and mentally motivated to push my self more than before. Im excited to do the 3 laps around the band field and not be 5 minutes behind everyone else. I am excited to lose more weight before band starts and i can wear my new boujee workout gear. I am excited to see if anybody notices my weight loss and if it affects my social life once school starts. 
      · 1 reply
      1. Sosewsue61

        Drink a protein drink right after your workout, or get more fluids - dizziness can be from dehydration. Push liquids at all times. Good luck.

    • Izzy Bizzy

      Everyday is a struggle but I'm getting there...  
      · 0 replies
      1. This update has no replies.
    • Tierra T Tij

      My Body Image Issues:
      07/20/18 Friday
      I am writing this because it seems like no matter how hard I do love myself and have confidence it's like it's hard to believe the words I say and also my old eating disorder/OCD mind tends to take over sometimes and before I know it I'm counting EVERY food that I eat and feeling very fat/freaking out. I'm trying to do my affirmations everyday and fix myself up nice to make myself feel better but it seems like nothing makes me feel better and I go back to either these bad thoughts or I want to self harm to heal myself or randomly yell at people. I get no stress release from my frustrations thus I become even more OCD spend and have other  bad addictions besides OCD'ing on the food I eat like overly exercise until my feet really blister or hurt or over spend on items I think I need to feel a void. I'm tired of putting myself through the ringer but it feels like nothing is never ever enough for me and I'm always searching for answers in the wrong places.
      · 0 replies
      1. This update has no replies.
  • Trending Topics

  • Magazine Articles

  • Together, we have lost...
      lbs
    ×